Olanzapine-induced neutropenia

Kirti Malhotra (School of Medicine, USA)
Priscilla Vu (School of Medicine, USA)
Danielle H. Wang (School of Medicine, USA)
Hank Lai (Department of Psychiatry, University of California Irvine, Orange, CA, USA)
Lawrence R. Faziola (Department of Psychiatry, University of California Irvine, Orange, CA, USA)

Mental Illness

ISSN: 2036-7465

Article publication date: 24 February 2015

This content is currently only available as a PDF

Abstract

Olanzapine-induced neutropenia is a rare adverse effect that is currently poorly described in literature. Although neutropenia is a known adverse effect of clozapine, it has been associated with the use of other antipsychotic medications like olanzapine. This case report describes and reviews a case of olanza-pine-induced neutropenia in a schizophrenic patient. Although the mechanism of antipsychotic-induced neutropenia is still debated, this report attempts to discuss current theories as well as supply evidence in literature of this rare but potentially dangerous adverse effect.

Keywords

Citation

Malhotra, K., Vu, P., Wang, D.H., Lai, H. and Faziola, L.R. (2015), "Olanzapine-induced neutropenia", Mental Illness, Vol. 7 No. 1, pp. 18-20. https://doi.org/10.1108/mi.2015.5871

Publisher

:

Emerald Publishing Limited

Copyright © 2015 K. Malhotra et al.

License

This work is licensed under a Creative Commons Attribution 3.0 License (by-nc 3.0).


Corresponding author

Lawrence Richard Faziola, Department of Psychiatry and Human Behavior, University of California Irvine, Building 3, Route 88, 101 The City Drive Orange, CA 92868, USA. Tel.: +1.714.456.7304 - Fax: +1.714.456.5112